niacin

warning: Creating default object from empty value in /home/cpnhelp/www/www/modules/taxonomy/taxonomy.pages.inc on line 33.
oneof the  B vitamin goup.

Ticklish question

Ella has been suffering the after effects of her latest pulse for a couple of weeks now with no sign of her worsening symptoms abaiting. That is not to say that it is all bad news, her hand which had been going down hill is making a slow recovery which is encouraging, but since the last pulse which immediately upon taking her first tinidazole (within a couple of hours) resulted in a loss of strength in her legs, these latest symptoms have continued to deteriorate slowly. Another symptom that happened overnight was the 'flu' which I know is the immunei systems reaction to the cytokinei call, so not a virus, which has left her with a persistent cough, associated mostly with her bronchi.

Update -- Chain Ganger Chris

Hi CPNers -- It’s been 29 days since I began treatment for CPN – Biaxin 500 mg every other day.   6 days ago I began Doxycycline 100 mg every day and I continue to take Biaxin.  I’ve been treated for fibromyalgiai with injections of Gamma Globulin – nothing much else but a heating pad and lots of Flexall – I felt like fumes were arising from me…I could almost see them.  At this point I’m really feeling pretty good.  I don’t have that sick feeling with CPN and fibro that I had for weeks, not as much brain fog, not nearly as much exhaustion – that only happens when I get up at 4 a.m. and work on the computer all day without a break, and of course then I’m asleep by 8 p.m.  The fibro has pretty well let up, especially my painful mid back which was killing me.  It’s my lucky day that I don’t smell of Flexall anymore.  I still have pain in my left upper arm, but that’s not much, comparatively.  I’ve been drinking lots of liquids – zero calorie artificially sweetened clear soda.  I guess if I don’t drink water, it’s better than nothing.  I’ve been taking prescribed supplementsi.  Been a good girl.  So, things are looking up. Do you think I’m being too hopeful?  

P23, P24, Niacin, and Circumin

I am finishing pulse 24-- one more Flagyli to go. Niacin and turmeric (herb containing circumin) are definitely kicking it up a notch. No, make that several notches. No real improvement in the gray skin around my eyes and on the backs of my hands; it still reflects my overall energy supply.

I know that I blogged my last pulse as relatively uneventful, but I am getting a longer view now. I have had to lie down twice today because of panted breathing, I can't get warm, the fasciculation is nearly continuous in my thighs, and I am paying the price for my extravagant energy use this morning. (I clipped our Corgi's toenails.)

I am trying to decide whether to back down on the niacin, the turmeric, or the Flagyl. Opinions?

Ron 

CHAIN GANGER -- DIAGNOSED NOV. 7, 2006

Hi CPNers,  My basic disorder is fibromyalgiai which many doctors think carries the autoimmune factor.  I've had sporadic bouts with it since 1989.  Fibro symptoms are heavy muscular pain, fatigue, brain fog and itchiness.  The present acute attack began in 10/06, brought on by mega stress factors in my life.  When I failed to respond to gamma globulin injections and home treatment, and instead worsened, my doctor ordered a CPN test which came back positive on 11/7/06.  The test further indicated that I'd had CPN for years, but I never felt CPN symptoms before this.  I've praised my doctor for being so knowledgeable on CPN.  He visits CPNHELP.ORG frequently.

This year I had a 5-month bout of severe exhaustion, undiagnosed; coulcn't do anything nor go anywhere.  In 2004 I had 7 weeks of even more severe exhaustion, undiagnosed.  I wonder if the strange exhaustion was caused by CPN.

article on niacin

Interesting article

 http://www.sciencedaily.com/releases/2006/09/060920093747.htm

Tetracycline & B Vitamins

I have not read this before.

Antibioticsi, Tetracycline
Niacin should not be taken at the same time as the antibiotic tetracycline because it interferes with the absorption and effectiveness of this medication. Niacin either alone or in combination with other B vitamins should be taken at different times from tetracycline. (All vitamin B complex supplementsi act in this way and should therefore be taken at different times from tetracycline.)

http://www.umm.edu/altmed/ConsSupplements/VitaminB3Niacincs.html<

Is it true we should be avoiding B Vitamins around the same time?

Question For All Taking Niaspan

Hi All

Is everyone having a tough time with Niaspan flushing?! Three of us Dr.Powell/ Michael patients get together monthly and we are all having a rough time getting up to a decent dose of Niaspan. I backed off on the dose during my last Endotoxini overload.(See my previous post!) Then I started taking it once a day, then twice a day. I thought everything was fine but after about 3-5 days at the twice a day dose...I get all day/ night flushing! The last Niaspan I took was Thursday A.M. & believe it or not, I'm still itchy all over & mildly flushed! (It's Sunday.) This flushing is just an annoyance...No biggie, but I'd like to be able to take the Niaspan again.  Dr.Powell would like me to increase to three times a day with the Niaspan! Yikes! It's not going to happen any time soon!

Niacin plasma levels

Hello all,

Something interesting for those taking Niacin.

See the Niaspan prescribing information at http://www.niaspan.com/professional/content/pdfs/productinfo.pdf<

Plasma levels of Niacin are apparently not linear:

1000mg nighttime dose results in a peak concentration of .6 ug/ml.

1500mg nighttime dose results in a peak concentration of 4.9 ug/ml.

2000mg nighttime dose results in a peak concentration of 15.5 ug/ml.

I'm still at 1500 mg a day, moving up very slowly, and watching the liver enzymes carefully...thought this was useful information. I don't know that higher plasma levels correlate with killing more CPni, and I wish we had some hard data on how effective Niacin is in this regard...but it would seem prudent to go up to the highest plasma level possible that doesn't create adverse effects.

INH and Clearing Cpn from immune cells

Looking again at the patent materials and having an interest particularly in their discovery of INHi as an antichlamydial agent I selected this excerpt because of it's importance in restoring immune system functioning in those of us who have been immuno-compromised by Cpni. My daughter, for example, with terrible CFSi/FM, gets every virus which happens by and always gets a worse case of it. Prior to treatment, I also got colds frequently. Cpn infects macrophages and monocytes, rendering these infected immune cells less functional. If this is a predominant site of one's infection, then it stands to reason that your immune system sucks! Or, more accurately, is being sucked on... because Cpn functions parasitically by stealing the mitochondrial energy of the cells it infects.

I have highlighted and underlined some critical ideas in this excerpt. Thanks to Chuck Strattoni, et al for your brilliant and underappreciated discoveries:

Dr. Powell: Comments on Niacin in Cpn Treatment

Cpni exploits a variety of mechanisms to thwart our immunei system. There is one mechanism that is particularly important and can be countered by over the counter supplementsi. Cpn targets niacin metabolism. In doing so it leads to impaired T-cell function, low melatonin">i, low serotonin, low tryptophan, low niacin all of which can present as depression, fatigue and insomnia, all familiar symptoms in Chronic Fatigue, Fibromyalgiai and a host of Cpn related disorders.

Niacin therapy has been used safely for the treatment of hypercholesterolemia for decades, just the same, niacin levels should be increased slowly to minimize flushing and liver enzymes should be monitored. Expect some endotoxini release (as organisms die) as niacin is increased. Endotoxin release will lower nitric oxide levels temporarily and lead to cold hands and feet and possibly increased muscle aches in the initial stages of niacin treatment. You have to build up gradually on niacin as ingestion causes a flush like a hot flash. This reaction abates as you get used to the increased levels, and you can increase (UP TO???) the dose as tolerance develops.

Eventually time-released niacin can be used after niacin tolerance is established, but this form of niacin can be harder on the liver. Just be careful and make sure your doctor is monitoring liver enzymes and CBC every month or so until tolerance is well established. Unfortunately Niacinamide, ("No Flush Niacin") does not appear to be as effective.

Adding herbs that increase nitric oxide synthase (NOS) activity can also be helpful and can lead to improved immune function and warmer extremities. Garlic, ginseng, & ashwagandha all increase the activity of NOS and may be synergistic in combination with niacin. Increasing nitric oxide usually decreases FM related muscle pain and anxiety. One of the following articles supports the use of niacin for chronic headache (Mayo Clinic article) and another links infection with Cpn to disruption of niacin metabolism and immune evasion.Make sure that you are taking a good multivitamin daily when doing battle with Cpn. Nutritional demands are increased significantly by increased exposure to the endotoxin that is released from dying organisms.  Biochemicals made by the the body to fight Cpn are  made at the expense of tryptophan, niacin, melatonin, and serotonin all of which also are needed to fight Cpn in other ways. Supplementation with niacin and melatonin should make life more difficult for Cpn.

Best wishes to all of those who striving to be a bad host to Cpn. The last two articles document the effects of nitric oxide and melatonin on Cpn.

Syndicate content